Can veinwave cause hyperpigmentation?

I have hyperpigmentation after veinwave, and I've used fadeout creams but seen no improvement. Is this common? What can be done to improve the hyperpigmentation?

Answers from doctors (3)


Advanced Vein Center

Published on Dec 27, 2016

Yes, Veinwave can cause hyperpigmentation, and this may fade in time. Sometimes surface laser can improve the pigmentation.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/464_1408044069.jpg
Answered by Advanced Vein Center

Yes, Veinwave can cause hyperpigmentation, and this may fade in time. Sometimes surface laser can improve the pigmentation.

Published on Jul 11, 2012


Vein Specialties of St. Louis

Published on Dec 27, 2016

Any type of spider vein treatment can cause pigmentation, especially if you are prone to it (look at other areas where you have had scratches,cuts etc). I have seen pigmentation with RF spider vein devices but typically by an inexperienced practitioner.
Often this fades with time and it is important to keep the area covered in the sun. Any pigmentation may get darker.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/623_1499902138.jpg
Answered by Vein Specialties of St. Louis

Any type of spider vein treatment can cause pigmentation, especially if you are prone to it (look at other areas where you have had scratches,cuts etc). I have seen pigmentation with RF spider vein devices but typically by an inexperienced practitioner.
Often this fades with time and it is important to keep the area covered in the sun. Any pigmentation may get darker.

Published on Jul 11, 2012


More About Doctor Laser Vein Center

Published on Dec 11, 2009

Yes, the Veinwave rarely can cause hyperpigmentation. If this does occur it is almost always a very small area that will resolve in a few weeks to months.
Much more commonly the Veinwave can frequently cause a dark spot in the vein that it closes. This is the result of microthombi or tiny clot that occurs when the vein is closed. This will go away in a few weeks time.

Answered by Laser Vein Center (View Profile)

Yes, the Veinwave rarely can cause hyperpigmentation. If this does occur it is almost always a very small area that will resolve in a few weeks to months.
Much more commonly the Veinwave can frequently cause a dark spot in the vein that it closes. This is the result of microthombi or tiny clot that occurs when the vein is closed. This will go away in a few weeks time.

Published on Jul 11, 2012


Related Questions for Veinwave

Veinwave -1 answer
I had veinwave treatment for spider veins on my face 2 months ago but my face is worse after the treatment. It looks scarred. Will this go away?
See More
Veinwave -5 answers
I am going to have my spider veins worked on this spring, and I am interested in the Veinwave procedure. Does it work better than sclerotherapy? I had sclerotherapy maybe 5-6 years ago and it seemed painful.
See More
Veinwave -4 answers
A vein showed up from the crease of my mouth and it goes to my chin. Today I noticed it goes down on my neck and makes a you turn and comes back up. Was wondering what this is and I'll be 34 next month. I'm worried about this just showing up
See More
Veinwave -2 answers
I had veinwave done on spider veins on my face twice. The veins near my nostrils seems to be gone, but it's now 4 weeks after the 2nd treatment for those on my lower cheeks and they are still there and appear to be darker now. Will they go away?
See More
Veinwave -1 answer
How does it compare to sclerotherapy in terms of efficacy and safety?
See More
Veinwave -3 answers
I had Veinwave performed on my knees and inner things about 3 weeks ago. The treated area is still red and has a red mark. It looks a lot like a scar and I am afraid it will not go away. Also, the vein is still visible. What can I do? Please advise.
See More
Veinwave -2 answers
I had VeinWave two days ago and now my skin is crusty and flaking around the treatment area. Should I be concerned?
See More
Veinwave -1 answer
I have moderate Rosacea and have heard that VeinWave can help with this.
See More
Veinwave -3 answers
I still have redness after 5 days of having veinwave. When will I see the redness go away? It looks better but I was expecting better results faster.
See More
Get answers from our experienced doctors.
How it works
Veinwave -2 answers
I have a small blue vein under my eye. It is becoming more noticeable. Can the Veinwave be used safely to remove this vein?
See More
Veinwave -2 answers
I have broken veins in the under-eye area, and I think it is the cause of bagging under the eye. Would it be possible to remove?
See More
Veinwave -4 answers
My spider veins were completely gone for about 2 weeks after treatment. But eventually, in about a month, the very same veins refilled. Will another session help or will it not grant permanent results as well?
See More
Veinwave -1 answer
Is there a limit to the size of vein that Veinwave can treat?
See More
Veinwave -1 answer
I have some spider "purple" little veins in the penis can those veins be treated with veinwave or other treatments?
See More
Veinwave -4 answers
I've had three sclerotherapy treatments done this year, with the last session about one month ago. I still have noticeable areas on my legs. I was told the treatments haven't been effective because the problematic veins are too small. Would Veinwave work better? If so, how long after sclerotherapy do I have to wait before having the procedure?
See More
Veinwave -1 answer
I had Veinwave treatment a week ago for the blue vein under my eyes. It has been a week and the microcrusting has healed, but there are small bumps where the vein was and the needle was inserted. Will these small bumps go away?
See More
Veinwave -2 answers
Can this procedure be done by other than an MD, such as an aesthetician or a cosmetologist in some states rather than other states?
See More
Veinwave -3 answers
Why are pregnant women not good candidates for the Veinwave procedure?
See More
Get answers from our experienced doctors.
How it works

Related Articles

Have specific questions?
ASK A DOCTOR